Jump to content

Mariposa84: Introduction


mariposa84

Recommended Posts

Hello, 

 I stumbled onto this forum because I wanted to do more research about the Road Back Program ... I am certainly glad that I did! Here's a little background about my history and my current state: 

I have had clinical depression since college. I struggled with taking anti-depressants and finally gave in around 2013 (and by "gave in" I mean taking my prescribed anti-depressant consistently). Needless to say, it's been about 5 years that I've been on Lexapro. I am currently unemployed at the moment. I do not believe that this is a trigger as I didn't really like my former place of employment anyway. My depression symptoms have started to manifest again; I suspect that these symptoms are due to a build-up of Lexapro within my system. The self-proclaimed morning person that I would normally claim to be has disappeared. My mornings are filled with anxiety, suicidal thoughts...and my afternoons are filled with minimal focus on getting basic tasks done. I'm fortunate that I am in a time and space where I can look at getting off Lexapro. I do think my body has built up a tolerance to it; however, I am terrified of going on another medication. I know that I have caught my depression symptoms early ... instead of ignoring them like I did the last time I had a serious depressive episode. 

For me, when I am depressed I experience the following symptoms: 

  • Excessive sleeping (15 hours or more) 
  • Little to no eating 
  • No libido 
  • Every day tasks seem like gargantuan hurdles 
  • Little to no motivation to do things I enjoy 
  • Isolate from friends and family 
     

I am about to lose my insurance coverage, so I will be going to a local mental health clinic in my area. My hope is that the psychiatrist understands that I want to get off of and stay off of an anti-depressant and make lifestyle changes. I have not had good experiences with psychiatrists in the past few years. I am looking for advice about vitamin supplements and withdrawal from Lexapro. I've already read some of the threads on that specific drug...I am looking forward to learning and sharing from this community. 

Tapering from 20 mg beginning 7/16/18 

7/16 - 7/22 18 mg

7/23 - 7/27 16 mg 

Link to post
  • Moderator

Hello, mariposa84, and welcome to SA.

 

If you are at tolerance to Lexapro, meaning it's no longer working, increasing your dose will help only help temporarily (though this is what a psychiatrist will recommend), and your best option would be slowly tapering off the drug.  Tolerance is also known as "poop-out."  Please Google "SurvivingAntidepressants.org poop out" for more information.

 

Regarding tapering Lexapro, at Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at a more conservative rate as they are sensitive to even the smallest drops.
 
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
While it is often a first response to stress to take a B-Complex, in withdrawal it can be overstimulating.
 
 
Many members have found the non-drug techniques in the following links helpful in dealing with withdrawal.
 
 
 
Unfortunately, very few doctors know anything about slow tapering or withdrawal.  They will usually suggest a far-too-fast taper.  Here are some tips for taking with your doctor.
 
 
Regarding lifestyle changes, we recommend a healthy diet and moderate exercise, such as a 30-minute daily walk outside.  Some members have written that they benefit from strenuous exercise, but many find it too activating.  Eliminating of caffeine, alcohol and sugar is advised.

This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 

 
 
 
 
 
 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of March 22: 14.4mgai.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (0.44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Thank you Gridley, I really do appreciate your help! 

Tapering from 20 mg beginning 7/16/18 

7/16 - 7/22 18 mg

7/23 - 7/27 16 mg 

Link to post
  • 2 weeks later...
  • Moderator Emeritus

I have recently started to taper this week. I have been on Lexapro for about 4 years at 20 mg. Currently tapering at 18 mg. 

 

I've noticed a few things within this early phase of the taper and I would like to know if anyone can relate. What I have noticed so far: 

 

1. Extreme tiredness 

2. Difficulty focusing 

3. Brain issues - not quite zaps...but I feel like my brain is "on fire" in the morning when I awake. It usually subsides after an hour or so.  

 

Are these things normal for Lexapro/SSRI? 

 

 

 

I've merged your new topic with an existing topic:  severe-fatigue-tiredness

 

There are many existing topics on this site.  Please use the site search function or a search engine and add survivingantidepressants.org to your search term.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Thanks! 

 

Tapering from 20 mg beginning 7/16/18 

7/16 - 7/22 18 mg

7/23 - 7/27 16 mg 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy